Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 29, 2014, 3:30 PM CDT for 26 counties in Kansas. It took effect at Mar 30, 2014, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 3:30 PM CDT (20:30 UTC)
- In effect from
- Mar 30, 2014, 10:00 AM CDT
- Expired
- Mar 30, 2014, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WWUS83 KICT 292030 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT SAT MAR 29 2014 KSZ071-072-292130- /O.CAN.KICT.FW.A.0006.140330T1500Z-140331T0300Z/ WOODSON-ALLEN- 330 PM CDT SAT MAR 29 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 071 AND 072... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ032-033-047>053-067>070-082-083-091>094-098-301130- /O.UPG.KICT.FW.A.0006.140330T1500Z-140331T0300Z/ /O.NEW.KICT.FW.W.0016.140330T1500Z-140331T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- 330 PM CDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067...068...069...070... 082...083...091...092...093...094 AND 098... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE EXTREME CATEGORY ACROSS MUCH OF THE AREA BY MIDDAY AND CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ LAWSON
2 follow-up statements
800 WWUS83 KICT 300826 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT SUN MAR 30 2014 KSZ071-072-095-096-099-100-310200- /O.EXA.KICT.FW.W.0016.140330T1500Z-140331T0200Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- 326 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 071...072...095...096...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH TO EXTREME CATEGORY BY MIDDAY AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>053-067>070-082-083-091>094-098-310200- /O.CON.KICT.FW.W.0016.140330T1500Z-140331T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- 326 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 053...067...068...069...070...082...083...091...092...093... 094 AND 098... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE EXTREME CATEGORY ACROSS MUCH OF THE AREA BY MIDDAY AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
645 WWUS83 KICT 302047 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT SUN MAR 30 2014 KSZ032-033-047>052-067-082-311200- /O.NEW.KICT.FW.A.0007.140331T1500Z-140401T0100Z/ /O.CON.KICT.FW.W.0016.000000T0000Z-140331T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-KINGMAN- 347 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067 AND 082...... FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...067 AND 082... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GRASSLAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY ACROSS MUCH OF THE AREA INTO THE EARLY EVENING HOURS. EXTREME GRASSLAND FIRE DANGER CAN BE EXPECTED AGAIN BY MONDAY AFTERNOON. * WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. BY EARLY MONDAY AFTERNOON NORTHWEST WINDS WILL BE IN PLACE AT SUSTAINED SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS APPROACHING 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-068>072-083-091>096-098>100-310200- /O.CON.KICT.FW.W.0016.000000T0000Z-140331T0200Z/ CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 347 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053... 068...069...070...071...072...083...091...092...093...094...095... 096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...THE GRASSLAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY ACROSS MUCH OF THE AREA INTO THE EARLY EVENING HOURS. * WINDS...SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ LAWSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:10 PM CDT, 20 minutes earlier.
Area forecast discussion, Mar 29, 3:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT SAT MAR 29 2014 .SYNOPSIS... ISSUED AT 309 PM CDT SAT MAR 29 2014 CURRENTLY HAVE ONE SHORTWAVE TROUGH OVER THE TENNESSEE VALLEY WITH ANOTHER IMPULSE COMING ON SHORE OVER THE PACIFIC NW. AT THE SURFACE...RIDGING EXTENDS FROM THE UPPER MISSISSIPPI VALLEY INTO CENTRAL TX WITH LEE TROUGHING QUICKLY DEEPENING OVER EASTERN CO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM CDT SAT MAR 29 2014 THE MAIN STORY FOR THE FIRST COUPLE DAYS OF THIS FORECAST WILL BE STRONG SOUTH WINDS ON SUN ALONG WITH FIRE WEATHER CONCERNS...AS LOW PRESSURE RAPIDLY DEEPENS AHEAD OF AN APPROACHING SHORTWAVE. BY SUN AFTERNOON THE SHORTWAVE WILL BE OVER THE GREAT BASIN AND OVER THE CENTRAL ROCKIES BY SUN EVENING. CONFIDENCE IS HIGH THAT WE WILL REACH WIND ADVISORY CRITERIA OVER MOST OF THE FORECAST AREA SUN AFTERNOON WITH GUSTS AROUND 45 MPH COMMON...ESPECIALLY ALONG AND WEST OF I-135. WITH PLENTY OF MIXING...TEMPS ON SUN WILL BE ABLE TO REACH FULL HEATING POTENTIAL WITH 80S A GOOD BET FOR PARTS OF CENTRAL KS. UNFORTUNATELY THIS SYSTEM WILL NOT PROVIDE MUCH IN THE WAY OF MOISTURE WITH JUST SOME ISO-SCT SHOWERS/STORMS POSSIBLE SUN EVENING INTO EARLY MON MORNING...ESPECIALLY FOR LOCATIONS EAST OF I-135. WOULDN'T BE SURPRISED IF WINDS ONCE AGAIN APPROACH WIND ADVISORY CRITERIA ON MON AFTERNOON AS WE GET ON THE BACKSIDE OF THE LOW WITH NW WINDS PROVIDING DEEP MIXING. THIS INCREASED MIXING WILL KEEP TEMPS FROM FALLING OFF TOO MUCH ON MON WITH SOME DOWNSLOPE HELPING TO KEEP READINGS IN THE 60S AND 70S. SHORT-LIVED SURFACE HIGH PRESSURE WILL SLIDE OVER THE AREA ON TUE KEEPING DRY CONDITIONS IN PLACE. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 309 PM CDT SAT MAR 29 2014 MODELS STILL AGREE ON ANOTHER STRONG SHORTWAVE MOVING OVER THE CENTRAL GREAT BASIN/DESERT SOUTHWEST ON WED. THIS WILL QUICKLY GET THE PLAINS BACK INTO RETURN FLOW WITH AN OPEN GULF SCENARIO SETTING UP. THE RAPID INFLUX OF LOW LEVEL MOISTURE SHOULD DEVELOP SOME ELEVATED STORMS TUE NIGHT ACROSS THE PLAINS. IN ADDITION...FEEL THE PERSISTENT LOW LEVEL ISENTROPIC LIFT WILL RESULT IN SOME DRIZZLE FOR LATE TUE NIGHT. A TRIPLE POINT STILL LOOKS TO DEVELOP WED AFTERNOON WITH QUITE A BIT OF UNCERTAINTY ON ITS LOCATION. BEST GUESS IS THAT IT WILL BE IN THE CENTRAL KS TO OK PANHANDLE VICINITY WITH A DRYLINE EXTENDING THROUGH WESTERN OK. WITH LACK OF LARGE SCALE FORCING...THE MAIN QUESTION FOR CONVECTION WILL BE WHETHER THERE WILL BE ENOUGH CONVERGENCE ALONG THE DRYLINE TO GET CONVECTION TO DEVELOP. AT THIS POINT FAIRLY CONFIDENT THAT ANY CONVECTION THAT DEVELOPS WILL BE FAIRLY ISO-SCT IN NATURE AS WEAK UPPER RIDGING WILL BE PLACE FOR MOST OF WED. IT STILL APPEARS THAT AREAS GENERALLY EAST OF THE KS TURNPIKE WOULD HAVE THE BEST SHOT AT STORMS ON WED-WED NIGHT. THERE REMAINS MAJOR MODEL DISCREPANCIES REGARDING THE TRACK OF THIS SHORTWAVE FOR THU-FRI. THE GFS HAS MAINTAINED ITS MORE SOUTHERN TRACK WHILE THE ECMWF QUICKLY LIFTS THIS FEATURE OVER NEBRASKA/SD. STARTING TO THINK THAT THE GFS MAY HAVE A BETTER HANDLE AS IT HAS BEEN MORE CONSISTENT AND ALSO HAS SUPPORT FROM THE UKMET. SO FOR NOW WILL LEAVE FAIRLY MODEST PRECIP CHANCES IN FOR THU. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1229 PM CDT SAT MAR 29 2014 THE MAIN FORECAST CONCERN IS GOING TO BE THE GUSTY SOUTH WINDS SUNDAY. SURFACE HIGH PRESSURE IS OVERHEAD THIS AFTERNOON AND WILL SLIDE EASTWARD THROUGH THE AFTERNOON/EVENING. THE LIGHT WINDS AND SMOKE IN THE REGION HAVE CAUSED HAZY CONDITIONS WITH MVFR VISIBILITIES. EXPECT THIS TO DIMINISH AS WINDS INCREASE DURING THE LATE AFTERNOON. SOUTHERLY GRADIENT WINDS WILL RETURN WITH A VENGEANCE SUNDAY. EXPECT WINDS TO EXCEED 26 KTS AT KRSL/KHUT/KSLN/KICT BY 14-15Z SUNDAY MORNING. STRONG WINDS WILL ALSO PERSIST AT KCNU...BUT SLIGHTLY LESS THAN THE OTHERS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 309 PM CDT SAT MAR 29 2014 SERIOUS FIRE WEATHER CONCERNS WILL BE IN PLACE FOR BOTH SUN AND MON. VERY STRONG SOUTH WINDS ARE STILL ON TAP FOR SUN AFTERNOON WITH GUSTS TO 45 MPH COMMON...ESPECIALLY FOR LOCATIONS ALONG AND WEST OF I-135. WILL RUN WITH A RED FLAG WARNING FOR THE ENTIRE AREA WITH THE EXCEPTION OF SE KS...WHERE SOME GREENING UP HAS OCCURRED OVER THE LAST WEEK. UNLIKE THE LAST HIGH WIND EVENT...SPEEDS SHOULD QUICKLY DECREASE AROUND SUNSET. RH'S ON SUN AFTERNOON WILL GENERALLY BE IN THE 25 TO 30% RANGE WITH THE LOWER VALUES OVER CENTRAL KS. WINDS WILL FLIP AROUND TO THE NORTHWEST ON MON BUT WILL AGAIN BE FAIRLY STRONG WITH SOME GUSTS APPROACHING 40 MPH FOR AREAS GENERALLY WEST IF I-135. WITH RH'S STAYING ON THE LOW SIDE...THE GRASSLAND FIRE DANGER INDEX WILL AT LEAST BE IN THE VERY HIGH CATEGORY ACROSS MOST OF THE AREA WITH EXTREME VALUES STILL A POSSIBILITY OVER CENTRAL KS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 76 53 72 / 0 0 20 10 HUTCHINSON 45 77 52 70 / 0 0 20 10 NEWTON 44 76 53 70 / 0 0 20 10 ELDORADO 43 75 54 72 / 0 0 20 10 WINFIELD-KWLD 43 76 54 75 / 0 0 20 10 RUSSELL 48 81 48 66 / 0 0 10 0 GREAT BEND 48 81 48 67 / 0 0 10 0 SALINA 45 79 52 68 / 0 0 20 10 MCPHERSON 45 77 52 69 / 0 0 20 10 COFFEYVILLE 38 75 55 76 / 0 0 20 20 CHANUTE 38 74 55 75 / 0 0 30 20 IOLA 39 74 54 75 / 0 0 30 20 PARSONS-KPPF 38 74 55 75 / 0 0 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>072-082-083-091>094-098. &&
Hazardous weather outlook, Mar 29, 6:51 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 651 AM CDT SAT MAR 29 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 651 AM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE THIS AFTERNOON...ALONG AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL BE IN PLACE SUNDAY INTO SUNDAY EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER OVER MUCH OF THE AREA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY. GUSTY NORTHWESTERLY WINDS MAY RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER MONDAY AFTERNOON ACROSS MUCH OF THE AREA. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT ACROSS THE AREA...WHICH MAY LINGER INTO MONDAY IN FAR SOUTHEAST KANSAS. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. THUNDERSTORM CHANCES WILL INCREASE FROM LATE TUESDAY THROUGH WEDNESDAY NIGHT. STRONG STORMS WILL BE POSSIBLE DURING THIS PERIOD...WITH A CHANCE FOR A FEW SEVERE STORMS WEDNESDAY AND WEDNESDAY EVENING ACROSS PART OF SOUTH CENTRAL INTO MUCH OF SOUTHEAST KANSAS. THUNDERSTORM CHANCES COULD LINGER OVER SOUTHEAST KANSAS ON THURSDAY. THERE IS A CHANCE OF SNOW OR RAIN ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY NIGHT. ANY SNOWFALL ACCUMULATIONS ARE HIGHLY UNCERTAIN THIS FAR OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:49 AM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 9 hr |
| Mar 29, 3:27 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 30 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.